Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

A chain functor for bordism


Author: Stanley O. Kochman
Journal: Trans. Amer. Math. Soc. 239 (1978), 167-196
MSC: Primary 55B20; Secondary 55H25
DOI: https://doi.org/10.1090/S0002-9947-1978-0488031-X
MathSciNet review: 0488031
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Chains of differential graded abelian monoids are defined for bordism and cobordism theories. These chains are used to define matric Massey products and can be filtered so as to define the Adams spectral sequence. From this point of view, we prove three basic theorems which show how Massey products behave in the Adams spectral sequence.


References [Enhancements On Off] (What's this?)

  • [1] J. F. Adams, On the structure and applications of the Steenrod algebra, Comment. Math. Helv. 32 (1958), 180-214. MR 20 #2711. MR 0096219 (20:2711)
  • [2] -, Stable homotopy and generalised homology, Univ. of Chicago Press, Chicago, 1974. MR 0402720 (53:6534)
  • [3] J. C. Alexander, Cobordism Massey products, Trans. Amer. Math. Soc. 166 (1972), 197-214. MR 45 #2700. MR 0293623 (45:2700)
  • [4] D. W. Anderson, Chain functors and homology theories, Lecture Notes in Math., no. 249, Springer-Verlag, Berlin, 1971, pp. 1-12. MR 49 #3895. MR 0339132 (49:3895)
  • [5] M. F. Atiyah, Bordism and cobordism, Proc. Cambridge. Philos. Soc. 57 (1961), 200-208. MR 23 #A4150. MR 0126856 (23:A4150)
  • [6] R. O. Burdick, P. E. Conner and E. E. Floyd, Chain theories and their derived homology, Proc. Amer. Math. Soc. 19 (1968), 1115-1118. MR 38 #1668. MR 0233346 (38:1668)
  • [7] J. Cerf, Topologie de certains espaces de plongements, Bull. Soc. Math. France 89 (1961), 227-380. MR 25 #3543. MR 0140120 (25:3543)
  • [8] J. M. Cohen, Stable homotopy, Lecture Notes in Math., no. 165, Springer-Verlag, Berlin and New York, 1970. MR 42 #8486. MR 0273608 (42:8486)
  • [9] S. Eilenberg and N. Steenrod, Foundations of algebraic topology, Princeton Univ. Press, Princeton, N.J., 1952. MR 14, 398. MR 0050886 (14:398b)
  • [10] S. O. Kochman, The symplectic cobordism ring (to appear).
  • [11] A. Kock, L. Kristensen and I. Madsen, Cochain functors for general cohomology theories. II, Math. Scand. 20 (1967), 151-176. MR 35 #4908. MR 0214056 (35:4908)
  • [12] R. Lashof, Poincaré duality and cobordism, Trans. Amer. Math. Soc. 109 (1963), 257-277. MR 27 #6281. MR 0156357 (27:6281)
  • [13] S. Mac Lane, Homology, Grundlehren math. Wiss., Bd. 114, Springer-Verlag, Berlin; Academic Press, New York, 1963. MR 28 #122. MR 1344215 (96d:18001)
  • [14] J. P. May, Matric Massey products, J. Algebra 12 (1969), 533-568. MR 39 #289. MR 0238929 (39:289)
  • [15] -, $ {E_\infty }$ ring spaces and $ {E_\infty }$ ring spectra, Lecture Notes in Math., no. 577, Springer-Verlag, Berlin and New York, 1977.
  • [16] J. W. Milnor, Lectures on the h-cobordism theorem, Princeton Univ. Press, Princeton, N.J., 1965. MR 32 #8352. MR 0190942 (32:8352)
  • [17] G. J. Porter, Higher products, Trans. Amer. Math. Soc. 148 (1970), 315-345. MR 41 #1053. MR 0256397 (41:1053)
  • [18] J. D. Stasheff, Homotopy associativity of H-spaces. I, II, Trans. Amer. Math. Soc. 108 (1963), 275-312. MR 28 #1623. MR 0158400 (28:1623)
  • [19] R. E. Stong, Notes on cobordism theory, Princeton Univ. Press, Princeton, N.J.; Univ. Tokyo Press, Tokyo, 1968. MR 40 #2108. MR 0248858 (40:2108)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 55B20, 55H25

Retrieve articles in all journals with MSC: 55B20, 55H25


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1978-0488031-X
Article copyright: © Copyright 1978 American Mathematical Society

American Mathematical Society